Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking valance od 250 for migraine from long period. Any solution to cure this problem?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5700 Questions

default
Posted on Sat, 5 Jan 2013 in Brain and Spine
Question: Hi !!!!! My friend is having migraine problem from past 13 years he is taking tab valance od 250 regular basis every night for past 3 years and migrest tablet for past 7 years if it was sever pain as per doctor advice . requested to provide clarification is do we have solution for this can it be cured ??????????
doctor
Answered by Dr. Sudhir Kumar 19 hours later
Hi,

Thank you for posting your query.

Migraine is a chronic condition, and medications are required for a long time. In about 30% of cases, medications are required for may be lifetime. In the remaining 70%, medicines may be stopped after a few years.

Migraine can not be fully cured in most people, however, with proper treatment, the headache frequency comes down quite a bit.

Valance OD is a good medicine, however, the minimum effective dose is usually 500 mg once daily.

Those who do not adequately respond to valance OD (divalproex), there are other medicines such as Topiramate, beta blockers, flunarizine, etc.

In very refractory cases that do not respond to oral medications, one can also use Botox injections.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Procedures
Medical Topics

Recent questions on  Botox

doctor1 MD

My husband suffered a quick onset of difficulty breathing and an acute change in his vocal tonality. These symptoms began shortly after he started taking Seroquel. Because of these and other more bizarre motor manifestations, he stopped taking Seroquel, but his breathing difficulties and a strange tickling, feathery feeling in his throat continued, making it hard for him to breath, to swallow and to speak. (He spent two weeks at the Mayo Clinic, where many specialists assured us that his heart and lung functions were had acceptable levels. They mentioned the existence of polyps on his vocal chords and offered the opportunity for elective surgery to have them removed. Two ENT s (here in Indianapolis were advised - the first suggested that the polyps were of litte consequence. The second suggested that he have botox injections to retard laryngeal spasms. On May 28th, he had the injections. Since then, he has been unable to speak above a whisper (which we were told to expect.) The problem now is that he has contracted pneumonia (for which he began antibiotics today after a visit to the ER.) Perhaps the most serious problem is that he is unable to cough...which obviously limits his ability to expel the infection. We contacted the doctors who injected the Botox - they can t see him until the 19th of this month. What do you suggest we do in the meantime. He has an appt. with his GP on Monday 6/9.

doctor1 MD

Hello,
I am a long distance and racer cyclist and I have been suffering from a rectal bleeding and burning since June 5th and used Prep-H with no help. Finally I saw a Proctologist/Surgeon on August 24th and he suggested Colonoscopy and also said that I have a posterior midline fissure and prescribed Nifedipine 0.3% & Lidocaine compounded cream.

October 7th procedure was done, colonoscopy showed no polyps, sigmoid spasm ( Dr. was not worried about the spasm ), 3 large internal hemorrhoid banding and a Botox for the fissure.

I had a follow up 11 days after the procedure, and the Dr. said that most likely the hemorrhoids already fallen off and the fissure is healing ok, but I am still in pain and blood on tissue and some on the stool ( bright blood ) after 2 weeks post procedure, my bowel movement is very painful and after about 2 hours from BM severe burning starts for about 2 to 3 hours. I am eating fruits, veggies and drink a lot of water, and off the saddle for 3 months per doctor.

My question would be, is this normal? how long does it take for the fissure to heal? How do you increase the blood flow in the anal area? I am reading online that Nitroglycerin ointment helps a lot.

doctor1 MD

Hello
I was just diagnosed with Hemi facial spasms and have been injected with botox

but now my eyelid has closed and i can barely see ;(
I saw my dr and he said this was part of the nerve weakness, the facial spasm has stoped in the cheek but I cannot see out of my eye now and it looks really bad
What can u sugest??
I am a 32 yr old female 150lbs active

doctor1 MD

I had Botox for an anal fissure a month ago... It is still very painful when having a bm also there is still alot of blood which obviously means the tear is still open. I am taking fibre stool softners and drinking loads of water. Is there anything else I can do I want it to heal before the Botox wears off

doctor1 MD

Hi. My name is xxxxxxx. For years - for as long as I can remember, I sweat profusely - specifically & especially around my face. Many times so bad, I look like I just showered. This happens If the weather is freezing or if it's hot out. It happens...

doctor1 MD

Hi, I am a female with 30yrs of age and had undergone cystoscopy+Dilatation as from UDS my Dr. analysed that I have 50% of post void residual urine, frequency and urge to urinate. I have XXXXXXX detrusor pressure from UDS and presently taking...

doctor1 MD

hi, I have a mild case of cerebral palsy , high cognitive functioning and full functioning of my legs. The only outward sign of the cp is I walk with a slight limp on my left. I have noticed sometimes in stressful situations ie before a...